Tricyclic Antidepressant Poisoning

@article{Thanacoody2005TricyclicAP,
  title={Tricyclic Antidepressant Poisoning},
  author={H K Ruben Thanacoody and Simon Hugh Lynton Thomas},
  journal={Toxicological Reviews},
  year={2005},
  volume={24},
  pages={205-214}
}
Tricyclic antidepressants remain a common cause of fatal drug poisoning as a result of their cardiovascular toxicity manifested by ECG abnormalities, arrhythmias and hypotension. Dosulepin and amitriptyline appear to be particularly toxic in overdose. The principal mechanism of toxicity is cardiac sodium channel blockade, which increases the duration of the cardiac action potential and refractory period and delays atrioventricular conduction. Electrocardiographic changes include prolongation of… 
Temporary Cardiac Pacemaker in the Treatment of Junctional Rhythm and Hypotension Due to Imipramine Intoxication
TLDR
A 15-year-old girl with junctional escape rhythm and resistant hypotension caused by severe imipramine intoxication with serious arrythmias and hypotension is reported, which suggests using temporary cardiac pacemaker, hemodialysis, and hemoperfusion can be a life-saving therapeutic approach.
Drug-induced proarrhythmia: risk factors and electrophysiological mechanisms
TLDR
Important triggers of proarrhythmia and the underlying electrophysiological mechanisms that can enhance or prevent the development of torsade de pointes are focused on.
Drug-induced QRS morphology and duration changes.
TLDR
A new culture could evolve in which the entire ECG curve, from the onset of the P-wave to the offset of the U-wave, will be used in the evaluation and monitoring of drug safety, with emphasis primarily on the standard ECG.
Comment on "Serial Monitoring of Lead aVR in Patients with Prolonged Unconsciousness Following Tricyclic Antidepressant Overdose"
TLDR
There are a few problems with the suggestion that the decrease in the height of R wave and R/S ratio in lead aVR may be related to the level of consciousness and be informative in predicting recovery from toxicity following tricyclic antidepressant (TCA) overdose.
Benzodiazepines co-ingestion in reducing tricyclic antidepressant toxicity.
AIM Tricyclic antidepressant (TCA) overdose is generally associated with central nervous system (CNS) and cardiovascular toxicity manifested by seizure, electrocardiographic (ECG) abnormalities and
Worth one’s salt
TLDR
When a TCA intoxication causes QRS widening, sodium bicarbonate infusion should be started to prevent progression to ventricular dysrhythmias and administration of most anti-arrhythmic agents should be avoided despite current CPR protocols because of an additional sodium channel blocking effect.
Lipid therapy for the treatment of a refractory amitriptyline overdose.
TLDR
A 25-year-old female presenting with coma and hemodynamic instability following intentional ingestion of amitriptyline is reported, who was discharged from the intensive care unit 11 days later with no lasting physiologic sequelae.
Amitriptyline-induced ventricular tachycardia: a case report
TLDR
How the electrocardiography is vital to acknowledge and predict amitriptyline-induced ventricular tachycardia and its’ complications is discussed, and the recent update of the management of it is discussed.
...
...

References

SHOWING 1-10 OF 79 REFERENCES
Tricyclic antidepressant poisoning.
  • J. Glauser
  • Medicine, Psychology
    Cleveland Clinic journal of medicine
  • 2000
TLDR
Sodium bicarbonate is indicated if the QRS duration is more than 100 ms or the terminal right-axis deviation is more Than 120 degrees, andHypertonic saline appears to be a promising alternative.
Electrocardiographic and clinical features of tricyclic antidepressant intoxication. A survey of 88 cases and outlines of therapy.
TLDR
The data of 88 consecutive patients with intoxication due to tricyclic antidepressant drugs were retrospectively surveyed and sinus tachycardia, temporary electrocardiographic changes developed in 48 patients, and the clinical course was more severe in patients with electrocarduographic changes.
Serial electrocardiogram changes in acute tricyclic antidepressant overdoses.
TLDR
The conduction abnormalities seen in severe tricyclic antidepressant toxicity vary widely in the time observed for resolution of these abnormalities and sometimes remain persistently abnormal.
Duration of QRS disturbances after severe tricyclic antidepressant intoxication.
  • M. Shannon
  • Medicine
    Journal of toxicology. Clinical toxicology
  • 1992
TLDR
The data suggest that the typical period of QRS prolongation after severe tricyclic antidepressant ingestion is 12-18 h but may be as long 3 d but the factors which determine the duration ofQRS widening are unclear.
Cardiac arrhythmias and ECG abnormalities in tricyclic antidepressant overdose.
TLDR
It is concluded that intensive care unit monitoring is not indicated for prolonged periods once the patient has otherwise recovered from his acute complications of drug overdose, and the literature is searched.
Tricyclic antidepressants and the brugada syndrome: An example of brugada waves appearing after the administration of desipramine
TLDR
The case of a patient who developed prominent Brugada waves with the administration of increasing doses of desipramine is reported, and it is speculated that the increased risk of sudden death that may occur with tricyclic antidepressants could be related to the development of the Brugadas.
Hypotension in severe tricyclic antidepressant overdose.
...
...